Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 40, NWS Tulsa, OK

December 15, 1992Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 15, 1992, 7:00 AM CST for Muskogee County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 1992, 7:00 AM CST (13:00 UTC)
Expired
Dec 15, 1992, 12:00 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1992-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1992-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 151301
FFWTUL
OKC101-151800-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 AM CST TUE DEC 15 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MUSKOGEE COUNTY
 
RAIN CONTINUES TO FALL ACROSS MUSKOGEE COUNTY AT 7 AM WITH AN AREA OF
MODERATE TO HEAVY RAIN APPROACHING SOUTHERN MUSKOGEE COUNTY FROM THE
SOUTH. THE MUSKOGEE COUNTY SHERIFFS OFFICE REPORTS THAT DIRTY CREEK IS
OUT OF ITS BANKS OVER HIGHWAY 64 WEST OF WEBBERS FALLS. RAINFALL SHOULD
CONTINUE OVER MUSKOGEE COUNTY FOR THE NEXT SEVERAL HOURS WHICH WILL
AGGRAVATE THE ONGOING FLOODING.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 4:09 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 15, 4:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST TUE DEC 15 1992

WIDESPREAD PRECIP CONTS ACRS MUCH OF FA THIS MRNG.  WITH STREAMS
AND CREEKS RMNG NR BANKFUL...WL CONT FFA INTO TDA...BUT WL
REDEFINE A LTL.  BACK EDGE OF PRECIP HAS SPREAD A LTL TO THE WEST
THRU THE NGT...BUT NOW APRS TO BE PULLING BACK TO THE EAST.  LGT
RN NOW FALLING IN THE TUL AREA WITH TEMPS HOVERING NR FREEZING...
SO WL INCLD A MENTION OF MIXED PRECIP ALONG BACK EDGE IN COLDER
AIR THIS MRNG.  WITH UPR SYSTM LIFTING OUT TO THE NE...WL SEE
PRECIP DMNSH LATER TDA.  NXT FNT WL THEN MOV DOWN ACRS THE AREA
DURING THE DAY WED.

PRELIM NUMBERS:  TUL 44/35/45 4-1  BVO 42/32/40 2-1
                 MLC 45/34/49 8--  IDB 48/35/52 8--
...04...

.OK...FFA THIS MRNG ZNS 28..31..32..33..34..40

In the hours before

Special weather statement, Dec 15, 1:24 AM CST, 5 hours 36 minutes before
OKZ026-027-029-030-150800-

SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CST TUE DEC 15 1992

...WINTRY PRECIPITATION POSSIBLE IN PARTS OF EASTERN OKLAHOMA
   THIS EARLY MORNING...

RAIN WAS SPREADING BACK TOWARD NORTHEAST OKLAHOMA THIS MORNING
AHEAD OF AN UPPER-LEVEL DISTURBANCE MOVING NORTH OUT OF MEXICO.
AT THE SAME TIME COLDER AIR WAS MOVING INTO NORTHEAST OKLAHOMA
FROM THE WEST.  THIS RAISES THE POSSIBILITY THAT FREEZING RAIN
MAY DEVELOP IN PARTS OF THE AREA THIS MORNING.

NO ADVISORIES ARE BEING ISSUED AT THIS TIME BECAUSE DRIER AIR IS
ALSO MOVING INTO NORTHEAST OKLAHOMA WITH THE COLD AIR AND THIS
MAY KEEP ANY SIGNIFICANT PRECIPITATION FROM REACHING THE BELOW
FREEZING AIR.  IF THE RAIN DOES DEVELOP IN THE COLDER AIR THEN
ADVISORIES WILL BE NEEDED.
RADAR SUMMARIES AND LOCAL CONDITIONS BROADCAST HOURLY ON NOAA
WEATHER RADIO...ON 162.55 MHZ IN THE TULSA AREA...WILL DETAIL THE
LATEST INFORMATION.

PERSONS PLANNING TRAVEL IN NORTHEAST OKLAHOMA SHOULD LISTEN FOR
FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:02 PM CSTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg5 hr
Dec 14, 8:52 PM CSTFlash Flood WarningTSARogers, Wagoner5 hr
Dec 14, 8:52 PM CSTFlash Flood WarningTSACherokee, Delaware5 hr
Dec 14, 8:52 PM CSTFlash Flood WarningTSARogers73 min
Dec 15, 12:00 AM CSTFlash Flood WarningTSACherokee, Haskell, McIntosh, Muskogee7 hr
Dec 15, 12:00 AM CSTFlash Flood WarningTSALatimer, Pittsburg7 hr
Dec 15, 12:00 AM CSTFlash Flood WarningTSAAdair, Delaware7 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.